Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Is it Withdrawals or am I really Sick?

jennychelejjennychele Posts: 22
edited 06/11/2012 - 8:49 AM in Pain Management
Ok, I had a 4 level cervical fusion a year ago. My ortho surgeon says I am fusing very well. He has been taking care of my pain meds for the past year. I was prescribed up to 6 oxycodone 10/325 and up to 3 5mg Valium per day. I hardly take the Valium and usually only take 3 oxycodones although I have taken up to the 4-6 on really bad days. Before my surgery I was going to pain mgt and was on anything from hydrocodone 5 to oxycodone 10 basical for the past 5 years. I have never felt that I was addicted because I usually would forget to take them and sit around wonder why my neck was hurting that day before I realized I had missed 2 daoses. I do not take them for "fun". My husband IS a recovering narcotic addict so I keep my main bottles under lock and key and keep my few days doses on my person at all times.
Here's my question. I do feel that I have a physical dependancy on the drug becasue my body is so use to having them everyday even though I have never abused them. But I do feel that react differently to the oxycodone than most people because it is when I DON'T take a dose that I get so drowsey that you couldn't pay me to stay awake. So keep that in mind as I describe my current problem.
I had my one year check up with my surgeon and he said I was doing good with the fusion. I asked him about the pain I am still having and asked if I could now try taking otc meds to see if they would help instead of the narcotic. He said sure I could try since I was fusing so well now. He had previously answered no to this question when I asked at my 6 month check up. But although he said I could he also said he didn't believe they would give me the type of relief I needed. He referred me to pain mgt. I have an appointment mid Jan. In the mean time I decided to try to slowly come off of the oxycodone and supplement with Ibupropfen or Aleve. SO I have been cutting my Oxy's in half and taking them with 2 200mg Ibupropfen. So for the last couple to 3 days my dose of oxycodone has dropped from 3-4 per day to maybe 2 total (in halves) Well yesterday I started feeling like I was getting bronchitis and today it was worse and started with the bodyaches and scratchy throat. Could this be withdrawals or am I really getting sick. If it IS withdrawals, should I just go back to 3-4 oxys a day until I see my pain mgt dr? I just don't know what to do. I am changing shifts and managers at my job about the same time I go back to the pain mgt dr and I don't want to start off on a bad foot with being "sick". If I am going to go through withdrawals I had rather call in sick now so that my new mgt team doesn't think I am a slacker.
Any suggestions or advice will be very much appreciated. Sorry for the rambling but I wanted to get the whole picture out there.


  • I will say that when I went through weaning off my meds nine years ago, I felt more nauseous and shaky than anything else. I'm certainly no doctor, but what you have sounds like the basic "crud" that tends to go around, especially after Christmas. Hope you feel better soon!
  • Before I started weaning myself off of hydrocodone that I had been on for a solid year, I gradually tapered off by taking one fewer pill each day. It still did not stop the withdrawal but it helped a lot. I had restless leg syndrome from it and terrible insomnia. I do not recall getting bronchitis or anything like that because of it.

    I would look up the drugs you are taking and see what the withdrawal symptoms are so you know what to look for. I wish you a speedy recover from your illness and hope you can find relief soon.

Sign In or Register to comment.